Question 28 1 out of 1 points A patient receives 25 units of NPH insulin at 7.AM. At what time of day should the nurse advise the patient to be most alert for a potential hypoglycemic reaction? Response Feedback: After an early morning dose of NPH insulin, the patient should be alert for a possible hypoglycemic reaction during mid- to
late-afternoon. The lengthy peak action time produces additional risks for hypoglycemic reactions. Question 29 1 out of 1 points A diabetic patient being treated for obesity tells the nurse that he is having adverse effects from his drug therapy. The patient has been taking dextroamphetamine for 2 weeks as adjunct therapy. Which of the following adverse effects would need the nurse's immediate attention? Response Feedback : All of the patient's adverse effects should be addressed by the nurse. However, the most critical effect that needs immediate attention would be the increased blood glucose. Drug therapy for the increased blood glucose may need to be altered. The patient should monitor blood glucose levels carefully and report abnormal findings as soon as possible. Medication can help his dry eyes, and a dose adjustment with the dextroamphetamine may be necessary if the jitteriness is profound and does not subside. Sympathomimetic action of the dextroamphetamine may lead to an inability to ejaculate and either increased or decreased libido. The patient and his partner may need to seek counseling for this concern. Question 30 1 out of 1 points A nurse has been invited to speak to a support group for persons with movement disorders and their families. Which of the following statements by the nurse addresses the chronic nature of these diseases and the relevant drug therapies? Response Feedback : It is most important that patients and their families know that movement disorders are chronic, that there is no cure, and that drug therapy only serves to help decrease the severity of the symptoms. Symptoms are not normally eliminated completely. Culture must be considered because of catecholamine-O- methyltransferase (COMT), which affects the absorption of levodopa in the body. Some of the drugs used to treat movement disorders can pose a risk of causing renal or hepatic dysfunction, but not all.
You've reached the end of your free preview.
Want to read all 9 pages?
- Summer '15
- Pharmacology, Week 6 Quiz, Blood sugar , Nurs 6521 Hormone Replacement Therapy Vision Issues